Chemotherapy-induced skin toxicity and capillary leak syndrome

Manrup K. Hunjan, Somaira Nowsheen, Alvaro J. Ramos-Rodriguez, Alina G. Bridges, Julia Lehman, Shahrukh K. Hashmi, Rokea A. el-Azhary

Research output: Contribution to journalReview article

Abstract

Background: The occurrence of chemotherapy-related adverse cutaneous reactions in the setting of capillary leak syndrome (CLS) is quite rare. Our objective was to identify the type of skin reactions associated with CLS. Methods: Leukemia or hematopoietic stem cell transplant patients between January 2010 and December 2017 were identified, and medical records were reviewed for a dermatology consultation occurring concomitantly with CLS. Results: Five patients were identified, two with a diagnosis of toxic erythema of chemotherapy (TEC) and three others with a skin diagnosis of toxic epidermal necrolysis (TEN). Pathology of all patients was available for clinical-pathologic confirmation. Conclusions: Although TEC is generally self-limited, both TEC and TEN can present with severe adverse skin manifestations during CLS secondary to toxicity from chemotherapy.

Original languageEnglish (US)
JournalInternational journal of dermatology
DOIs
StatePublished - Jan 1 2019

Fingerprint

Capillary Leak Syndrome
Poisons
Drug Therapy
Erythema
Skin
Stevens-Johnson Syndrome
Skin Manifestations
Hematopoietic Stem Cells
Dermatology
Medical Records
Leukemia
Referral and Consultation
Pathology
Transplants

ASJC Scopus subject areas

  • Dermatology

Cite this

Hunjan, M. K., Nowsheen, S., Ramos-Rodriguez, A. J., Bridges, A. G., Lehman, J., Hashmi, S. K., & el-Azhary, R. A. (2019). Chemotherapy-induced skin toxicity and capillary leak syndrome. International journal of dermatology. https://doi.org/10.1111/ijd.14392

Chemotherapy-induced skin toxicity and capillary leak syndrome. / Hunjan, Manrup K.; Nowsheen, Somaira; Ramos-Rodriguez, Alvaro J.; Bridges, Alina G.; Lehman, Julia; Hashmi, Shahrukh K.; el-Azhary, Rokea A.

In: International journal of dermatology, 01.01.2019.

Research output: Contribution to journalReview article

Hunjan, MK, Nowsheen, S, Ramos-Rodriguez, AJ, Bridges, AG, Lehman, J, Hashmi, SK & el-Azhary, RA 2019, 'Chemotherapy-induced skin toxicity and capillary leak syndrome', International journal of dermatology. https://doi.org/10.1111/ijd.14392
Hunjan, Manrup K. ; Nowsheen, Somaira ; Ramos-Rodriguez, Alvaro J. ; Bridges, Alina G. ; Lehman, Julia ; Hashmi, Shahrukh K. ; el-Azhary, Rokea A. / Chemotherapy-induced skin toxicity and capillary leak syndrome. In: International journal of dermatology. 2019.
@article{507235e6e00f414384a7b9a6af28c58f,
title = "Chemotherapy-induced skin toxicity and capillary leak syndrome",
abstract = "Background: The occurrence of chemotherapy-related adverse cutaneous reactions in the setting of capillary leak syndrome (CLS) is quite rare. Our objective was to identify the type of skin reactions associated with CLS. Methods: Leukemia or hematopoietic stem cell transplant patients between January 2010 and December 2017 were identified, and medical records were reviewed for a dermatology consultation occurring concomitantly with CLS. Results: Five patients were identified, two with a diagnosis of toxic erythema of chemotherapy (TEC) and three others with a skin diagnosis of toxic epidermal necrolysis (TEN). Pathology of all patients was available for clinical-pathologic confirmation. Conclusions: Although TEC is generally self-limited, both TEC and TEN can present with severe adverse skin manifestations during CLS secondary to toxicity from chemotherapy.",
author = "Hunjan, {Manrup K.} and Somaira Nowsheen and Ramos-Rodriguez, {Alvaro J.} and Bridges, {Alina G.} and Julia Lehman and Hashmi, {Shahrukh K.} and el-Azhary, {Rokea A.}",
year = "2019",
month = "1",
day = "1",
doi = "10.1111/ijd.14392",
language = "English (US)",
journal = "International Journal of Dermatology",
issn = "0011-9059",
publisher = "Wiley-Blackwell",

}

TY - JOUR

T1 - Chemotherapy-induced skin toxicity and capillary leak syndrome

AU - Hunjan, Manrup K.

AU - Nowsheen, Somaira

AU - Ramos-Rodriguez, Alvaro J.

AU - Bridges, Alina G.

AU - Lehman, Julia

AU - Hashmi, Shahrukh K.

AU - el-Azhary, Rokea A.

PY - 2019/1/1

Y1 - 2019/1/1

N2 - Background: The occurrence of chemotherapy-related adverse cutaneous reactions in the setting of capillary leak syndrome (CLS) is quite rare. Our objective was to identify the type of skin reactions associated with CLS. Methods: Leukemia or hematopoietic stem cell transplant patients between January 2010 and December 2017 were identified, and medical records were reviewed for a dermatology consultation occurring concomitantly with CLS. Results: Five patients were identified, two with a diagnosis of toxic erythema of chemotherapy (TEC) and three others with a skin diagnosis of toxic epidermal necrolysis (TEN). Pathology of all patients was available for clinical-pathologic confirmation. Conclusions: Although TEC is generally self-limited, both TEC and TEN can present with severe adverse skin manifestations during CLS secondary to toxicity from chemotherapy.

AB - Background: The occurrence of chemotherapy-related adverse cutaneous reactions in the setting of capillary leak syndrome (CLS) is quite rare. Our objective was to identify the type of skin reactions associated with CLS. Methods: Leukemia or hematopoietic stem cell transplant patients between January 2010 and December 2017 were identified, and medical records were reviewed for a dermatology consultation occurring concomitantly with CLS. Results: Five patients were identified, two with a diagnosis of toxic erythema of chemotherapy (TEC) and three others with a skin diagnosis of toxic epidermal necrolysis (TEN). Pathology of all patients was available for clinical-pathologic confirmation. Conclusions: Although TEC is generally self-limited, both TEC and TEN can present with severe adverse skin manifestations during CLS secondary to toxicity from chemotherapy.

UR - http://www.scopus.com/inward/record.url?scp=85062800997&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85062800997&partnerID=8YFLogxK

U2 - 10.1111/ijd.14392

DO - 10.1111/ijd.14392

M3 - Review article

C2 - 30847892

AN - SCOPUS:85062800997

JO - International Journal of Dermatology

JF - International Journal of Dermatology

SN - 0011-9059

ER -